Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 52, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 12, 2023, 8:07 PM EDT for Putnam County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2023, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 12, 2023, 8:45 PM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 6:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:53 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 12, 7:53 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service New York NY 753 PM EDT Sat Aug 12 2023 .SYNOPSIS... A cold front approaches the region tonight, moving in late tonight into Sunday. The cold front moves east of the region Sunday night with weak high pressure building in thereafter. High pressure pushes offshore Monday before another frontal system impacts the area Monday night and Tuesday. High pressure returns for Wednesday and Thursday, with a warm front possibly lifting north Thursday night. A cold front approaches the region Friday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Severe Thunderstorm Watch in effect for western 1/2 of the CWA as discrete cells beginning to merge across Mid Hudson valley and more widespread shower/tstm activity across Central PA along pre-frontal trough expected to slide E/SE into the watch area. Shortwave forcing trigger, pre-frontal trough focus, increasing deep layer shear and steeper mid-level lapse rates point towards isolated to scattered strong to severe tstm activity working into areas N&W of NYC this evening. Less confidence in how well this activity maintains it strength towards the coastal portions of the watch area late this evening towards midnight, with waning diurnal instability a limiting factor. Flash flood threat in path of an W to E training convection. This is currently favored across the mid-Hudson valley for the next couple of hours, but could slip south into Lower Hud and SW CT in vicinity of outflow boundaries later this evening. Convection should decrease in intensity after midnight as it continues east into a stabilizing airmass. Previous Discussion... The main focus will be on the potential for strong and/or severe convection, which looks to be mainly tonight when the higher bulk shear moves in. There will be another few rounds of showers and thunderstorms for tonight. CAMs vary with their respective depictions of reflectivity and cell structures across the local region so timing could vary. Challenging forecast to pinpoint specific timing and spatial windows for each round of convection. Generally expect the showers and thunderstorms to encompass much of the interior going into early this evening, getting closer to the coast and NYC by mid to late evening, and then become more likely across Southern Connecticut and Long Island overnight. There will be a pre-frontal trough moving in this evening with a cold front moving in behind that for overnight. The speed of the thunderstorms will limit the flood threat but models indicate high precipitable waters near 2 inches so flooding will still be possible. Also, still a severe thunderstorm threat with marginal to slight risk for severe thunderstorms with an enhanced risk for Western Orange County NY. With higher wind speeds aloft and increased storm motion, already have an environment with relatively large shear to allow for thunderstorms to get organized and deep vertical motion. Models indicate bulk shear 0-6 km AGL of 35-50 kt. The instability from CAPE for tonight, generally near 500 to 1000 J/kg, relatively higher across the coastal regions. Overall, severe threat highest going into early evening especially across Lower Hudson Valley, SW CT and Northeast NJ as well as into NYC. Then, severe threat shifts farther east across the coastal areas across Long Island and the rest of Southern CT for late evening into overnight. Main severe threat will be strong wind gusts but large hail and a brief tornado will be possible especially north and west of NYC where the probabilities for strong wind gusts, hail and a brief tornado are relatively higher. The potential for a brief tornado is seen from an increase in forecast low level helicity to values near 150 to a little over 200 indicated by the NAM and RAP models in the BUFKIT data. This is from the low level veering of winds from S to SW and wind speeds increasing from surface to low levels as well. With larger scale operational models with NAM, GFS, ECMWF, and Canadian, they mostly convey under a quarter of an inch in rain accumulation by 8PM tonight. All of these models show more rain between 8PM tonight and 8AM Sunday and spread across mainly the northern half of the CWA from west to east, total run accumulation around a half to 0.75 inch of rain. There will likely be some higher amounts of rain. Have these higher rain amounts closer to 1 to 1.25 inches of rain across parts of the interior. There could even be some locally higher amounts up to near 2 inches of rain. Lows tonight were from NBM 50th percentile and consensus of raw data, ranging only from the upper 60s to lower 70s for much of the forecast region. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Mid levels show a zonal pattern but there will be some slight ridging during Sunday. At the surface, the cold front Sunday morning will be within the area, prolonging showers and thunderstorms especially across Long Island and Southern Connecticut morning into early afternoon. There will still be bulk shear 0-6km AGL near 35-40 kt, and surface CAPE reaching near near 1000 J/kg from NAM and GFS forecast model data. Model BUFKIT soundings indicate warmer temperatures just above 10kft acting as some convective inhibition. Will keep thunderstorms just chance but if there are thunderstorms, they could be strong and a very low chance (less than 5 percent) of severe. POPs for showers and thunderstorms will decrease substantially mid to late Sunday afternoon with totally dry conditions expected Sunday night. The front shifts east of the region Sunday night, allowing for surface winds to become more westerly, advecting in drier air. Instability will considerably decrease and dry conditions should prevail as weak high pressure builds in. High temperatures forecast Sunday used a blend of NBM/MET/MAV with a range from the low to upper 80s. The upper 80s forecast are mostly across Northeast NJ and NYC Metro Area where there will be less clouds and less rain. Expecting more radiational cooling Sunday night, with not much cloud coverage and light winds and therefore a more vast range for low temperatures, from upper 50s to lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Weak surface ridging holds on long enough during the daytime on Monday to keep any showers from moving in from the west as the next storm system approaches from the Ohio Valley and Great Lakes. Highs near normal at 80-85. Another shortwave will approach from the Great Lakes region Monday night, and move through Tuesday into Tuesday night. A wave of low pressure will track along a nearly stationary cold front south of the region Monday night. This will bring a warm front near or into the region Monday night into Tuesday. Precipitable water values will be increasing to 2 to nearly 2 1/4 inches Monday night, and with forcing, instability, and surface CAPE increasing with the front, convection is expected to develop with periods of moderate to heavy rainfall possible. The 90% percentile from SPC's sounding climatology page is 1.75 inches, so very humid air will move into there area for this time of year. WPC currently has the region under a marginal risk for excessive rainfall, so flash flooding is a possibility, especially if heavy rain moves in during preceding days. There is uncertainty as to where the warm front will be, and a track farther to the north could bring the heavier rainfall into the region. The frontal system will be progressive as the upper trough weakens and passes to the east Tuesday night. A mid-level ridge continues to build into the area Wednesday into Thursday while high pressure builds in at the surface, keeping the region dry through the period. Then another shortwave digs into the Great Lakes and upper midwest Thursday night into Friday before becoming negative during Friday. At this time there are minimal chance for precipitation Friday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A pre frontal trough will move through the region this evening, followed by a cold front early Sunday. Mainly VFR, except MVFR or lower possible in showers and thunderstorms. Southerly flow around 10 to 15 kt into early evening, lightening (and possibly becoming variable) overnight before becoming westerly on Sunday. Most of the shower and thunder activity remains well to the north and west, however some isolated showers and thunderstorms have developed around the region. A better chance of storms is now expected between 02z and 06z. Storms may produce heavy rainfall and gusty winds, however, coverage and timing remain low confidence. Conditions dry out and return to VFR everywhere by 12z Sunday. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Low confidence in timing and coverage of shower and thunderstorm activity tonight. Amendments likely. OUTLOOK FOR 00Z SUNDAY THROUGH THURSDAY... Sunday: VFR. Monday through Tuesday: VFR Monday, then a chance of showers and thunderstorms Monday night and Tuesday with MVFR or lower possible. Wednesday: VFR. Thursday: VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... The pressure gradient will be relatively weak enough to keep conditions on the forecast waters below SCA thresholds through the rest of this weekend and into Monday. With a persistent southerly flow Monday night into Tuesday, ahead of a cold front, ocean waters likely build to around 5 feet Tuesday afternoon, then subside Tuesday night as winds shift to the west due to a cold frontal passage. Marginal seas possible once again for the central and eastern oceans zone for Wednesday and Friday morning, subsiding during the afternoons of both days. Winds should remain below 25 kt on all waters From Monday onward. && .HYDROLOGY... Marginal to slight risk of flash flooding, layer precipitable waters reach up to near 2 inches for tonight. There will be potential for training of cells from parallel flow low to upper levels, but mean storm motion judging from looking at winds between 10 and 20 kft, stay generally in a 25-40 kt range. Individual thunderstorm complexes will be rapid moving. It just a matter of how deep the convection gets and how large the structure is that moves across that will be a main factor to assess for flooding potential. CAMs late tonight indicate in terms of structure a MCS moving across with some variance in terms of locations within the forecast region of where the most intense part of the MCS occurs. Minor flooding will be likely as the MCS moves across especially with low lying, poor drainage and urban areas with a marginal to slight risk for flash flooding. From Monday night into Tuesday, brief periods of moderate to heavy rainfall may produce isolated flash flooding. The Weather Prediction Center has placed the entire area in a marginal risk for flash flooding. Currently, the more likely scenario is for minor urban and poor drainage/nuisance flooding. From Tuesday night through the end of the week no hydrologic impacts are expected. && .TIDES/COASTAL FLOODING... There is a moderate risk for rip currents on ocean beaches Sunday with wave heights around 3 ft. There is a low risk for rip currents on NYC and Nassau Co beaches on Monday with wave heights around 2 ft, and a moderate risk for Suffolk Co beaches, where wave heights will be around 3 ft. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JM/JP NEAR TERM...JM/NV SHORT TERM...JM LONG TERM...JP AVIATION...BC MARINE...JM/JP HYDROLOGY...JM/JP TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 12, 6:26 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service New York NY 626 PM EDT Sat Aug 12 2023 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-132230- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 626 PM EDT Sat Aug 12 2023 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, the Weather Prediction Center has placed the area in a marginal to slight risk for excessive rainfall with a low risk of flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ078>081-132230- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk- 626 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. A frontal system will affect the area with the potential for strong thunderstorms. The main threat is for strong wind gusts and hail. The Storm Prediction Center has placed most of the Tri-State Area under a Marginal Risk (isolated) for severe weather. In addition, the Weather Prediction Center has placed the area in a marginal to slight risk for excessive rainfall with a low risk of flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-132230- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 626 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. A frontal system will affect the area with the potential for strong thunderstorms. The main threat is for strong wind gusts and hail. The Storm Prediction Center has placed most of the Tri-State Area under a Marginal Risk (isolated) for severe weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-132230- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 626 PM EDT Sat Aug 12 2023 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, the Weather Prediction Center has placed the area in a marginal to slight risk for excessive rainfall with a low risk of flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Aug 12, 2:44 PM EDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service New York NY
244 PM EDT Sat Aug 12 2023
NYZ074-075-080-178-179-121930-
Southwest Suffolk NY-Southern Queens NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-Southern Nassau NY-
244 PM EDT Sat Aug 12 2023
...STRONG THUNDERSTORMS WILL IMPACT QUEENS...RICHMOND...KINGS AND
SOUTHERN NASSAU COUNTIES THROUGH 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Oakwood to 16 miles
south of Long Beach. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Flatbush, Freeport, Valley Stream, Long Beach, Lindenhurst, Coney
Island, Massapequa, Lynbrook, Woodmere, Rockaway Beach, Babylon,
Jones Beach, Kennedy Airport, The Verrazano Narrows Bridge, and
Canarsie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4056 7395 4056 7402 4060 7404 4053 7410
4055 7415 4066 7401 4068 7381 4070 7328
4067 7329 4068 7332 4066 7332 4061 7331
4057 7356 4057 7376 4053 7393
TIME...MOT...LOC 1844Z 221DEG 20KT 4053 7409 4035 7364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BRSpecial weather statement, Aug 12, 3:36 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service New York NY
336 PM EDT Sat Aug 12 2023
NYZ078-177-122000-
Northwest Suffolk NY-Northern Nassau NY-
336 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SUFFOLK COUNTY THROUGH
400 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huntington, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Huntington, Northport, Oyster Bay, Bayville, Centerport, Cold Spring
Harbor, Lloyd Harbor, Oyster Bay Cove, Huntington Bay, Eatons Neck,
Asharoken, Centre Island, and Cove Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4092 7359 4093 7352 4096 7349 4094 7342
4097 7339 4094 7334 4095 7329 4093 7326
4083 7349
TIME...MOT...LOC 1935Z 251DEG 16KT 4090 7344
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DSSpecial weather statement, Aug 12, 3:44 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service New York NY
344 PM EDT Sat Aug 12 2023
CTZ008-012-122015-
Southern New London CT-Northern New London CT-
344 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN NEW LONDON COUNTY
THROUGH 415 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waterford, or over New London, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New London, Groton, Salem, Mystic, Waterford, East Lyme, Ledyard,
East Haddam, Old Lyme, Preston, Lyme, Gales Ferry, Ledyard Center,
Montville, and North Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4142 7180 4142 7182 4141 7184 4134 7183
4132 7185 4133 7189 4129 7200 4130 7216
4127 7220 4126 7233 4128 7234 4129 7235
4144 7233 4144 7231 4148 7232 4150 7179
TIME...MOT...LOC 1943Z 270DEG 33KT 4133 7214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DSSpecial weather statement, Aug 12, 4:22 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service New York NY
422 PM EDT Sat Aug 12 2023
CTZ005-006-009-010-122100-
Northern Fairfield CT-Southern Fairfield CT-Northern New Haven CT-
Southern New Haven CT-
422 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FAIRFIELD AND
SOUTHWESTERN NEW HAVEN COUNTIES THROUGH 500 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairfield, or near Bridgeport, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bridgeport, New Haven, Milford, Shelton, Newtown, Fairfield,
Stratford, Trumbull, Westport, Monroe, Seymour, Orange, Derby,
Woodbridge, and West Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4132 7294 4120 7303 4120 7305 4117 7310
4114 7309 4116 7317 4110 7325 4112 7330
4110 7333 4111 7335 4141 7321
TIME...MOT...LOC 2022Z 206DEG 21KT 4114 7323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DSSpecial weather statement, Aug 12, 5:03 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service New York NY
503 PM EDT Sat Aug 12 2023
CTZ005-009-NYZ070-122145-
Northern Fairfield CT-Southern Fairfield CT-Northern Westchester NY-
503 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES THROUGH 545 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Kisco, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Stamford, Norwalk, Ossining, New Canaan, Mount Kisco, Greenwich,
Westport, Ridgefield, Darien, Wilton, Weston, Hawthorne, Bedford,
Yorktown Heights, and Croton-on-Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4113 7330 4106 7358 4106 7369 4110 7373
4105 7381 4114 7389 4115 7389 4116 7391
4119 7392 4128 7379 4136 7363 4136 7357
TIME...MOT...LOC 2102Z 244DEG 34KT 4116 7375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BRThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:35 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 40 min |
| Aug 12, 8:36 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 43 min |
| Aug 12, 9:15 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 12, 9:15 PM EDT | Special Weather Statement | OKX | Orange | 60 min |
| Aug 12, 10:04 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland, Westchester | 41 min |
| Aug 12, 10:55 PM EDT | Special Weather Statement | OKX | Bronx, New York, Putnam, Westchester | 50 min |
| Aug 13, 1:32 AM EDT | Special Marine Warning | OKX | 88 min | |
| Aug 13, 1:38 AM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 67 min |
| Aug 13, 2:15 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Rockland and 2 more | 60 min |
| Aug 13, 2:18 AM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 13, 2:23 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 100 min |
| Aug 13, 2:44 AM EDT | Special Marine Warning | OKX | 91 min | |
| Aug 13, 2:58 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 62 min |
| Aug 13, 3:05 AM EDT | Special Marine Warning | OKX | 55 min | |
| Aug 13, 3:42 AM EDT | Special Marine Warning | OKX | 93 min | |
| Aug 13, 3:54 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 66 min |
| Aug 13, 4:03 AM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 13, 5:00 AM EDT | Special Marine Warning | OKX | 15 min | |
| Aug 13, 8:14 AM EDT | Special Marine Warning | OKX | 46 min | |
| Aug 12, 9:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 66 min |
| Aug 12, 9:36 PM EDT | Special Weather Statement | OKX | 54 min | |
| Aug 13, 3:10 AM EDT | Special Weather Statement | OKX | 50 min | |
| Aug 13, 4:58 AM EDT | Special Weather Statement | OKX | 32 min | |
| Aug 13, 7:48 AM EDT | Special Weather Statement | OKX | 27 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Severe Thunderstorm Warnings in Connecticut, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.